Lomotil Side Effects?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

shen
New Member


Date Joined Jan 2007
Total Posts : 13
   Posted 1/4/2007 1:21 PM (GMT -7)   
Can anyone please post any side effects from this anti-D med?
thanks

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 1/4/2007 3:34 PM (GMT -7)   
Hi shen,
Welcome to HealingWell! :-)
I have never taken Lomotil, but I do remember it being discussed here. The side effects were dry mouth, nausea, bloating, and fatigue. I'm pretty sure those were only in the beginning, until your body got used to the drug.
I will try to find the previous post for you.


Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


Scrappyjrt
Regular Member


Date Joined Jul 2006
Total Posts : 212
   Posted 1/5/2007 4:44 PM (GMT -7)   
I have been on Lomotil for years now. One other side effect is your vision. It will be blurry at times. Another is the chance of impaction,your skin will get dry,you will be cold. Better than the alternative,I guess. I take 2 tabs 3 times a day,a huge dose. Keep up your hydration. The only real problem I had is when I was hospitalized and they didn't give it to me. The withdrawel is horrible. But remember,I have been on it for years now,and am addicted to it.
  1.  


rweintra
Regular Member


Date Joined Nov 2005
Total Posts : 30
   Posted 1/7/2007 11:38 AM (GMT -7)   
Scrappy is right. You can get VERY dehydrated form Lomotil. Try Gatorade and other power drinks to keep your sugar levels up.
Diagnosed with UP - September 2004


shen
New Member


Date Joined Jan 2007
Total Posts : 13
   Posted 1/11/2007 8:28 AM (GMT -7)   
Question...how do you get addicted to LOMOTIL? The bottle has no cautions on it from the pharmacy. Please explain. thanks

Scrappyjrt
Regular Member


Date Joined Jul 2006
Total Posts : 212
   Posted 1/11/2007 9:13 AM (GMT -7)   
If I remember correctly,the Dr. told me it is  atrophine based. Thats what stops the diarrhea and cramping. If I do not take it,I will get serious diarrhea. Thats why I cannot go off it. I don't take it PRN for symtoms,I take it all the time to prevent symtoms. It slows down your guts and colon. Thats why you have to stay hydrated. It can cause impaction and you must avoid that. It will say on the RX bottle that is may cause dizziness and fatigue.  I just looked Lonox up on WebMD,and it is an atrophine based drug. All the side effects are listed there if you wish to look at them.

Post Edited (Scrappyjrt) : 1/11/2007 9:17:36 AM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:09 PM (GMT -7)
There are a total of 2,732,419 posts in 301,022 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
237 Guest(s), 5 Registered Member(s) are currently online.  Details
Brianscoob, Mews2much, ggfgfgfdgfgdd98, gdftggfdgfdgf21, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer